MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT
Model Number 1883670HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the bur was broken during the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis of the device found that there was a residue consistent with biological contaminants on the device.Visually, the spiral wrap was broken.The spiral wrap was twisted in on itself in a clockwise direction.The portion that became detached measured 2.04¿ long.The distal end of the outer tube inside diameter was worn on one side with corresponding damage to the inner assembly.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - HIGH SPEED RAD®
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8203007
Report Number1045254-2018-00744
Device Sequence Number13851211
Product Code EQJ
UDI-Device Identifier20681490692810
UDI-Public20681490692810
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2025
Device Model Number1883670HS
Device Catalogue Number1883670HS
Device Lot Number0213844894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1